Thyroid Med update

I would welcome any further thoughts on my ongoing thyroid saga! After TT last Feb & on going issues with Calcium, very high TSH and T4, some of you will recall I consulted a private Endo four weeks ago. I am diagnosed with Hypoparathyroidism.

I was in 150 Levo and had 10mg T3 added by Endo which I have been on for 3 weeks. My Levo was reduced to 125 at same time and down to 100 in last few days. TSH has come down to 0.98 from 12.5 eight weeks ago. I was put on Calcitriol 2 tablets daily and remained on 500mg calcium. This week Endo has reduced Calcitriol to one tablet & asked me to stop calcium until next weeks blood test. He wants calcium to be between 2.2 to 2.3. At moment it is going up gradually now at 2.47 which Endo says is too high for me. I am due to have T4 & T3 tested next Monday. Vitamin D3 is 79.

Vitamin B 12 is high at 2000.

Problem: after two weeks without nasty symptoms if pins/needles/internal shaking, symptoms came back last Tuesday, just can't figure out why. Endo says that he needs to see next T4/T3 results to check. Also, that for me calcium is too high. I have had this problem off n on since TT last Feb. it seems to me that anxiety kicks off lots of these symptoms. Does anyone else find this?

I know I was not converting T4 (which was 26 then 21 two weeks ago, but can't work out if I'm over or under medicated. Couldn't cope with 150 Levo.

Are we doomed to anxiety symptoms for ever? My Endo says mine is a very difficult case that needs careful handling and I'm more than happy with him after hospital surgeon & GP's were useless.

You will also recall my questions about Zopiclone as I don't sleep. I have been told Hypoparathyroidism suppresses production on melatonin so GP has changed Zopiclone to Circadin (Melatonin) 2mg slow release for a month and as I am 68, I can have these for up to 6 months. I am relieved about this as didn't fancy Zopiclone permanately but wonder if my symptoms are made worse by Zopiclone?

Next weeks blood panel is testing everything so I will post new results and ranges then.

Thank you x

Flower power

13 Replies

  • Flower, a friend is hypoparathyoid and it is very tricky balancing her calcium and vitD to get them just right. Pins and needles are almost certainly due to the reduction in calcium as your B12 is top of the range. The other symptoms may be too, but could also be due to adjusting your thyroid meds.

    Once all your meds and supplements are optimal and stable you will feel better. It's just a pain swinging from feeling well and then unwell while doses are optimised.

    You were on a very low dose of Zopiclone so I think it unlikely it worsened your symptoms but the melatonin may suit you better.

  • Thank you Clutter, a mine of information as usual and a great support. Where would we be without the Admins to help us. Worth your weight in gold!

  • Flower, Thank you :-D I had low calcium for a week after my hemilobectomy and pins, needles and numbness in feet and hands was unpleasant. Happily, it corrected itself after a week which usually happens.

  • Alas mine have never really gone away completely, only now is numbness beginning to go slowly. Must be due to parathyroid glands not working. Although Endo thinks they might be starting to work a bit, hence less numbness and raised Calcium levels. X

  • If you don't sleep, you may not be making sufficient cortisol to see you through the day. One of the symptoms of low cortisol is internal shakes. Maybe time to get a saliva cortisol test?

  • I had wondered about low cortisol because of low body temperature recently, between 35.6 early morning & 36.4 later in day. What can I do about it, any ideas? Are there supplements I could take? I will ask my Endo for a test. Thank you x

  • The endo probably won't do a saliva test over a day, they don't seem to believe they are of use, despite the tests being developed for astronaughts . You can get one from one of the private labs, about £70... You deal with the lab yourself.. Details on on the home page of the Website.

    The tests the endo is likely to do just shows whether the adrenals are working or not, they don't consider how well they are working.

    If your adrenals are under par, they will probably needs lots of b vitamins along with vitamin c.

    Xx. G

  • This is sooo interesting. For years, on and off I have had internal shakes... a bit like a vibration internally.I don't have a thyroid gland having had it removed 13 years ago. I now take levo 100 and 125's but always assumed the internal shakes were because I was slightly overmedicated. No- one ever mentioned cortisol. However my sleep pattern is that I sleep well but only alternate days! How do I check for cortisol?

  • I think we get tested privately as Dr's won't test for it. I'm looking at Genova and Blue Horizon for this. It appears to be about £70 and is tested over a day. You then send it off and they reply with report.

    Internal tremors are also caused by reaction to Levo. What brand are you on? Many contain acacia powder used in the past in slimming pills, which can make you nervous/agitated causing the tremors.

    How have you coped with them for all that time? They freak me out, bring on anxiety & that's when I can't block it out & don't sleep. I know what you mean about sleep one night & not the next, which is why I need Zopiclone. Tried the Melotonanine last night, no good at all.

    I'm ok during the day as there is plenty going on to block the tremors out.

    When I went onto 10mcg of T3 two and a alf weeks ago, this stopped tremors but now they are back. I hate it. All the time I am checking to see how bad they are.

    The right food helps. 2/3 oz protein every meal with p,entry veg/fruit.

    I've tried hypnotherapy and CBT, they work short term & then it reverts.

    I think I am looking for miracle which is not going to happen.

    So I'm going to get Cortisol levels checked asap and see what my Endo says at next app in December.

    Have you had FT3 tested to see if you are converting. My Endo says the cause of some internal tremors most likely to be T4 flooding system but not converting.

    I certainly feel better in a little T3 but it needs a few weeks to get into system so I believe. So you may be correct in thinking you are over medicated.

    Let me know if you get Cortisol tested.

    I'm seriously thinking I need anti depressants. If they don't subside soon.

    When tremors start, my heart starts pounding too & just can't switch it off.

    FlowerPower x

  • 7 years no problems at all as far as I recall. For the past 6 years or so I have had weird and wonderful symptoms but always loads of energy. One night my whole body was vibrating quite violently. It wasn't apparent to an outsider wasn't painful, but very odd. For about a year whenever I went to bed I was wracked with pain and at times I wondered if I would survive until the next day, I was ok during the day, but the same thing every night. I used to take an old fashioned disc player for various CD's as I was trying to get to sleep and cope with the pain. Then that just went. I never put it down to thyroxine!!!! just didn't know what it was. I am having difficulty getting the levels correct just now and am having various blood tests just to see if I am low on any mineral or vitamin. I did once ask an endo about natural thyroid, he was quite a young, 'forward' thinking endo, but did he 'go on' I have never dared ask anyone again and my doctor had never heard of natural thyroid medication when I mentiond in passing 'Armour' she said "what's that" ? My usual endo is very nice, but is very into her statins (which I don't take, but she thinks I should) and levothyroxine, I feel she would abandon me if I said I wanted to try Armour!!

  • You go to the link I gave, look up tests and order a saliva adrenal test.

    G x.

  • Thank you. Already supplementing with 1000 vitamin C daily. Had stopped taking B vitamins as already high in B12. I will see what else I can get. It might be that, I can see it clearly because of how it comes & goes. Like flicking a switch and often gets worse or comes on as day progresses. Will look for the private test. X

  • Still don't know how you cope with the shaking Pepekins, it really frightens me and that makes anxiety worse. I know what you mean about various CD's etc at night, I do that often!

    I think everything is related to hormones and Levothyroxine in some way.

    I hope you get all your blood results and get it sorted. I'm doing the same.

    Do let me know how you get on. Xx

You may also like...